Day 1 – September 13 <sup>th</sup> , 2023 (Norwegian University of Life Sciences)					
11:00-	14:00 Laboratory and field demonstrations				
14:00-	15:00 Registration				
Opening Session (15:30-16:45)					
15:30	Welcome address Dr. Linda Bergaust (NMBU)				
15:45	<b>Opening Lecture</b> (35 + 10) Prof. Lars Bakken (NMBU)				
16:30	Flash poster presentations (2 min)				
16:45	Coffee break (25 min)				
Session 1 (17:10-18:30)					
	The Nitrogen cycle at ecosystem level				
17:10	Einat Segev (WIS) Aerobic bacteria produce nitric oxide through denitrification and promote algal population collapse (15 + 5)				
17:30	Shengjie Li (MPIMM) Microorganisms associated with individual particles and their role in nitrogen				
	loss in the Peruvian oxygen minimum zone (12 + 3)				
17:45	Keynote lecture (35 + 10)				
	Land-CRAFT: Bridging N cycles - from sites to landscapes				
	Prof. Klaus Butterbach-Bahl (AU)				
19:00	Kickoff with food and drinks				
Day 2	– September 14 <sup>th</sup> , 2023 (Oslo Science Park)				
Session 2 (09:00-10:20)					
	Aquatic systems and sediments				
09:00	Keynote lecture (35 + 10)				
	Sandy sediments and their microbial inhabitants; biocatalytic filters in the Anthropocene				
00.45	Dr. Hannah Marchant (MPIMM)				
09:45	Pearl River Estuary (8 + 2)				
09:55	<b>Ricky Mwanake</b> (KIT) Significant positive effects of elevated in-stream pCO <sub>2</sub> on N <sub>2</sub> O concentrations in				
	global rivers with low DOC:NO₃ ratios (8 + 2)				
10:05	<b>Beate Kraft</b> (SDU) Physiology of ammonia-oxidizing archaea under oxygen depletion (15 + 5)				
10:25	Coffee break (20 min)				
Session 3 (10:45-11:55)					
Microbial N-transformations in soil					
10:45	Louise Sennett (NMBU) Determining how oxygen legacy affects the trajectories of denitrifier function				
	and structure in soil (12 + 3)				
11:00	Aurelién Saghai (SLU) Phyloecology of nrfA-ammonifiers and their relative importance with denitrifiers				
	in global terrestrial biomes (8 + 2)				
11:10	Eduardo Vázquez (UPM) Asymbiotic N <sub>2</sub> fixation is less sensitive to temperature than carbon				
	mineralization in boreal forest soils along a latitudinal gradient (8 + 2)				

44.20	
11:20	Michaela Reay (UOB) Moisture effects on microbial protein biosynthesis: new insights from compound-
	specific 15N-stable isotope probing (8 + 2)
11:30	Maire Holtz (ZALF) Rhizosphere carbon priming: a plant mechanism to enhance soil nitrogen
	accessibility? (8 + 2)
11:40	Simon Lewin (ZALF) Reduced synthetic N-fertilization of cereals causes host plant-mediated shifts of N-
	cycling guild abundances and their response to crop productivity $(12 + 3)$
11:55	Lunch and poster session (1 h 20 min)
	Session 4 (13:15-14:05)
	Microbial N-transformations and field emissions
13:15	Elisabeth Gautefall Hiis (NMBU) Microbial agents for N2O mitigation - the importance of ecological
	fitness (12 + 3)
13:30	Elizabeth Wangari (KIT) Identifying landscape hot and cold spots of soil GHG fluxes by combining field
	measurements and remote sensing information (8 + 2)
13:40	<b>Petra Pjevac</b> (U Vienna) Effect of nitrification inhibitors on aerobic $N_2O$ production and off-target
	microbial activity in agricultural soils (8 + 2)
13:50	Sigrid Trier Kjær (NMBU) Will off-season nitrous oxide emissions cancel out the potential carbon gain by
	cover crops? A Norwegian field study (12 + 3)
14:05	Coffee break (20 min)
14:05	Coffee break (20 min) Session 5 (14:25-15:50)
14:05	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology
<b>14:05</b> 14:25	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10)
<b>14:05</b> 14:25	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems
<b>14:05</b> 14:25	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft)
<b>14:05</b> 14:25 15:10	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable
<b>14:05</b> 14:25 15:10	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5)
<b>14:05</b> 14:25 15:10 15:30	Coffee break (20 min)Session 5 (14:25-15:50)Environmental biotechnologyKeynote lecture (35 + 10)N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft)Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5)Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5)
14:05 14:25 15:10 15:30 15:50	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage
14:05 14:25 15:10 15:30 15:50	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage End of scientific programme, day 2
14:05 14:25 15:10 15:30 15:50 Social	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage End of scientific programme, day 2 events
14:05 14:25 15:10 15:30 15:50 Social 1.	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage End of scientific programme, day 2 events 16:30 Historic River Walk (meet-up at Nydalen)
14:05 14:25 15:10 15:30 15:50 Social 1. 2	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage End of scientific programme, day 2 events 16:30 Historic River Walk (meet-up at Nydalen) 17:00 Opera tour (meet-up at Opera house)
14:05 14:25 15:10 15:30 15:50 Social 1. 2.	Coffee break (20 min) Session 5 (14:25-15:50) Environmental biotechnology Keynote lecture (35 + 10) N <sub>2</sub> O emissions from wastewater treatment systems Prof. Mark van Loosdrecht (TU Delft) Marte Maråk (NMBU) Optimizing Denitrification-Driven High Cell-Density Cultivation for Sustainable Single-Cell Protein Production: Challenges and Prospects (15 + 5) Ramon Ganigué (UGent) Exploring the limits of thermophilic anaerobic ammonium oxidation (15 + 5) Light snack and beverage End of scientific programme, day 2 events 16:30 Historic River Walk (meet-up at Nydalen) 17:00 Opera tour (meet-up at Opera house)

Day 3 – Sep	tember 15 <sup>th</sup> , 2023 (Oslo Science Park)		
	Session 6 (09:00-15:55)		
	Enzymology and physiology of the nitrogen cycle		
09:00	Keynote lecture (35 + 10)		
	Copper Delivery and Metal Site Assembly in Nitrous Oxide Reductase		
	Prof. Oliver Einsle (Uni Freiburg)		
09:45 Lin Zha Nitroger	<b>ng</b> (Uni Freiburg) <i>Architecture of the NADH:ferredoxin oxidoreductase RNF that drives Biological</i> n Fixation (8 + 2)		
10:00 Sara Zip (12 + 3)	ofel (Uni Freiburg) Molecular interplay of an assembly machinery for nitrous oxide reductase		
10:15	Coffee break (15 min)		
10:30	Keynote lecture (35 + 10)		
Growth of	complete ammonia oxidizers on guanidine: From physiology to structural biology and		
	environmental applications		
	Prof. Michael Wagner (U Vienna)		
11:15 Petra Pj	evac (CMESS) Formate oxidation by Nitrospira inopinata indicates the limitations of genome-		
based m	netabolic modelling (8 + 2)		
11:25 Bram Ve	ekeman (MPIMM) Versatile anaerobic ammonium-oxidizing bacteria can use alternative carbon		
and nitre	ogen sources for growth and energy conservation (15 + 5)		
11:45	Lunch and poster session (1 h 15 min)		
13:00	Keynote lecture (35 + 10)		
Pathways an	d regulatory factors involved in NO and N2O emissions by nitrogen-fixing endosymbiotic		
	bacteria		
	Prof. Maria Delgado (CSIC)		
13:45 Socorro	Mesa Banqueri (CSIC) Heme is involved in the NO-mediated regulation by Bradyrhizobium		
diazoeff	iciens NnrR transcription factor (12 + 3)		
14:00 Serena	<b>Rinaldo</b> (UNIROMA1) <i>L</i> -arginine sensing reprograms the energy metabolism of P. putida (12 + 3)		
14:15 Informa	tion about the completed FEMSLE N-cycle special issue (5 min)		
14:20 Victor L	uque-Almagro (UCO) Effect of iron deficiency on denitrification (8 + 2)		
14:30	Coffee break (10 min)		
14:40 David R	ichardson (UEA) Exploring protein-protein interactions for catalytic electron transfer and redox		
balancin	ng during assimilatory nitrate reduction (15 + 5)		
15:00 Thomas	Leigh (UEA) sRNA-11 regulates the growth of the bacterial denitrifier Paracoccus denitrificans		
(8 + 2)			
15:10 Jose Ma denitrifi	iria Miralles-Robledillo (UA) Changes in iron metabolism connected to haloarchaeal cation (8 + 2)		
15:20 Martin I	Menestreau (NMBU) TBA (8 + 2)		
15:30 Michele Laureni (TU Delft) Aerobic heterotrophic denitrification as N <sub>2</sub> O source in mixed communities (8 + 2)			
15:40 Sukhwan Yoon (KAIST) Hydrogenotrophic DNRA in two Camplyobacterota bacteria isolated from			
I	d sludae (12 + 3)		

15:55	Coffee break (15 min)			
Closing session (16:10-17:10)				
16:10	Closing lecture (35 + 10)			
	Errors in Nitrogen Cycle dogma: chemistry, biochemistry and biological relevance			
	Prof. Jeffrey Cole (UBir)			
16:55	Concluding remarks	Prof. David Richardson (UEA)		
17:15	End of meeting			